Alert archive / California / River Flood Warnings in 2017

River Flood Warning 14, NWS Sacramento, CA

January 19, 2017Butte County, Glenn County, California

NWS Sacramento, CA issued this river flood warning at Jan 19, 2017, 1:56 AM PST for Butte County, Glenn County, California. It took effect at Jan 19, 2017, 10:00 PM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2017, 1:56 AM PST (09:56 UTC)
In effect from
Jan 19, 2017, 10:00 PM PST
Expired
Jan 20, 2017, 1:56 AM PST
In force
4 hr
Issued by
NWS Sacramento, CA
Area
Storm-based polygon
Flood severity
Minor

Counties Butte County, CA, Glenn County, CA

The radar

The Beale AFB radar (KBBX), 35 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sacramento River at Ord Ferry (ORFC1).

Action stage
110 ft
Minor stage
114 ft
Moderate stage
121.7 ft
Major stage
124.8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Jan 18, 9:17 PM PST, 4 hours 39 minutes earlier.

Area forecast discussion, Jan 18, 9:17 PM PST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
917 PM PST Wed Jan 18 2017

.Synopsis...
A series of winter storms will move through NorCal through
Monday. Mountain travel impacts are likely due to snow and winds.
Moderate to heavy rain at the lower elevations with windy
conditions.

&&
.Discussion...
The strongest will spread through the central valley this evening
between 5 and 8 pm. Winds will continue to gradually decrease this
evening. Numerous reports of power outages and trees downed
during this time frame. Rain continues to spread inland with the
back edge of the front approaching Sacramento at 9 pm. Behind the
front showers are expected to develop through Thursday. Some of
the showers may be locally heavy at times during the day. Snow
will continue in the mountains and with the next system coming in
Thursday night there will not be much of a let up. Mainly a
tapering in intensity late tonight and Thursday morning before
snowfall begins to increase in intensity again.

.Previous Discussion...
First Pacific storm system in a series currently impacting NorCal
with rain and wind is bit faster than earlier forecast. Deep
moisture plume 1.5-2.0 inch precipitable water is passing over
northern California. Rainfall amounts generally from 1-2 inches
for the valleys through Thursday. The biggest impact with this
system will valley winds gusts to 50 mph which may cause downed
trees and power outages and heavy mountain snow with 1 to 2 feet
above 4500 feet. This will cause significant travel delays over
the mountains above 4000 feet. Snow could briefly fall all the way
down to 3000 feet in heavy precip bands. Small streams will begin
to rise overnight with minor flooding possible. Valley rain will
become more showery after midnight with a brief break possible
Thursday morning.

Showers and isolated thunderstorms will develop by late morning
Thursday and continue through the evening. A few strong storms may
be possible with some storm organization as a favorable shear
profile develops.

The next storm system will swing through NorCal Friday morning
into early Saturday with Valley rainfall of 1 to 2 inches and
mountain snow of 1 to 2 feet and snow levels 3000-4000 feet.
Another round of gusty winds with speeds to 40 mph will also be
possible.

&&

.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)

Precipitation spreads across the entire forecast area Saturday
night into Sunday as next Pacific frontal system impacts interior
NorCal. Models have trended down some on QPF and now suggesting
upwards of 1 to 2.5 inches in the Central Valley and foothills
and upwards of 3 to 4 inches in wetter mountain locations. Snow
possible down into the foothills with this system and several feet
of new snow expected at pass levels impacting travel. Strong
southerly winds forecast Sunday and wind advisories may be issued
for portions of Interior NorCal. Decreasing showers Monday into Tuesday
as high pressure returns to the forecast area.
&&

.AVIATION...

Pacific storm system moving through the region bringing widespread
MVFR/IFR conditions across the Valley, and LIFR conditions over
the mountains. These conditions will likely continue through
Thursday morning. SE winds 20-30 kt with gusts to 45 kt will
decrease to 10-20 kt overnight tonight into Thursday.

Dang

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until noon PST Thursday for West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.

Wind Advisory until midnight PST tonight for Carquinez Strait
and Delta-Central Sacramento Valley-Motherlode-Northern San
Joaquin Valley-Southern Sacramento Valley.

Winter Weather Advisory until 4 AM PST Thursday for Burney Basin
/ Eastern Shasta County-Shasta Lake Area / Northern Shasta
County.

&&

In the hours before

Special weather statement, Jan 19, 1:48 AM PST, 8 minutes before
Special Weather Statement
National Weather Service Sacramento CA
148 AM PST THU JAN 19 2017

CAZ016-191030-
Central Sacramento Valley CA-
148 AM PST THU JAN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUTTER...SOUTHWESTERN
YUBA AND SOUTHWESTERN NEVADA COUNTIES UNTIL 230 AM PST...

At 145 AM PST, Doppler radar was tracking a strong thunderstorm over
South Yuba City, or near Marysville, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm as it
moves to the northeast through 230 AM PST.

Locations impacted include...
Marysville, Yuba City, Smartville, Olivehurst, Arboga, Timbuctoo,
Linda, Iowa City, Tudor, Browns Valley, Hammonton, Beale AFB, South
Yuba City, Sutter, Loma Rica and Tierra Buena.

LAT...LON 3897 12165 3914 12176 3936 12137 3912 12125
TIME...MOT...LOC 0946Z 241DEG 24KT 3910 12162

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 4:56 PM PSTWinter Weather AdvisorySTO53 hr
Jan 18, 6:08 PM PSTHigh Wind WarningSTO112 min
Jan 18, 6:08 PM PSTWind AdvisorySTO6 hr
Jan 19, 1:48 AM PSTSpecial Weather StatementSTOYuba42 min
Jan 19, 3:16 AM PSTSpecial Weather StatementSTOSacramento44 min
Jan 19, 4:05 AM PSTSpecial Weather StatementSTOSacramento40 min
Jan 19, 4:18 AM PSTWinter Storm WarningSTO4 days
Jan 19, 8:20 AM PSTWind AdvisorySTO29 hr
Jan 19, 11:49 AM PSTSpecial Weather StatementSTOYolo41 min

Nearby

River Flood Warnings in California, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.